Reply To: ADHD med depression

#79908
ADDdoc
Participant

Too many different issues to try to address in a post, I think. Many variables.
Your first complaint seems to be that the med wears off too early, so you experience the ‘crash’ from the absence/withdrawal of the medicine.
Might talk to your doctor, who I hope is a psychiatrist who is knowledgeable about ADHD (not all are), about trying Mydayis, an extended-extended release variation of Adderall XR. It lasts the longest of the extended release ADHD meds now available, and you might be able to be medicated until you go to sleep, which might get around your current tail end crash. If it interferes with getting to sleep, there are meds that could cut off that continuing stimulant effect, for example clonidine.
You referred to Dex tablets, which is a short acting amphetamine, which, tho successful treating ADHD, can have more intense side effects as you describe, that some others don’t, plus the crash at end of it’s length of action, etc. It was originally used to treat obesity/eating disorders, since it often has stronger side effect of appetite suppression.
Dexedrine Extended Release might help by lasting longer, similar to reasons above, tho remembering that it is not among the first choices any more, because of some of the side effects — like appetite suppression and sleep interference and end of day crash.
You mentioned trying Adderall, but again not clear whether the immediate release tablet which has 5-7 hr duration med thus requiring 2-3 doses per day, or the extended release capsules, which only last approx 7-9 hrs, with similar effects as above, but possibly not as great, since milligram for milligram, it is only 87% as active, but may carry you till bedtime and not interfere with sleep, eating, at end of day, etc.

With all of these, there are meds that can counteract the interference with getting to sleep at the end of the day, which may be necessary to be able to keep you on medication for the duration of your ADHD functional time awake, to avoud that crash.
Your psychiatrist should be able to sort out with you whether you are having obsessive or compulsive thoughts and/or actions, which may require an additional treatment with an OCD (or antidepressant) medicine. There are those with ADHD who also show some OCD symptoms, and upopn treating the ADHD, the OCD symptoms reduce or disappear, but if not, an OCD med is added….

As mentioned, there are a lot of variables raised in your question, and without even your age being provided, not enough info to fine tune any comments……